Blow-up of positive solutions to wave equations in high space dimensions

Mohammad Rammaha, Hiroyuki Takamura, Hiroshi Uesaka, Kyouhei Wakasa

Research output: Contribution to journalArticle

Abstract

This paper is concerned with the Cauchy problem for the semilinear wave equation: utt -δu = F(u) in ℝn × [0,∞); where the space dimension n ≥2, F(u) = |u|p or F(u) = |u|p-1u with p > 1. Here, the Cauchy data are non-zero and non-compactly supported. Our results on the blow-up of positive radial solutions (not necessarily radial in low dimensions n = 2; 3) generalize and extend the results of Takamura [19] for zero initial position and Takamura, Uesaka and Wakasa [21] for zero initial velocity. The main technical difficulty in the paper lies in obtaining the lower bounds for the free solution when both initial position and initial velocity are non-identically zero in even space dimensions.

Original languageEnglish
Pages (from-to)1-18
Number of pages18
JournalDifferential and Integral Equations
Volume29
Issue number1-2
Publication statusPublished - 2016 Jan 1
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Blow-up of positive solutions to wave equations in high space dimensions'. Together they form a unique fingerprint.

  • Cite this